Funnel Cloud, Apache
- When
- July 31, 2:51 PM MST
- Where
- Apache County, 11.97 mi W of Hunt Green Vly Arpt
- Reported by
- Public
- Coordinates
- 34.570, -109.830
A pilot reported a funnel cloud west of St Johns.
A pilot reported a funnel cloud west of St Johns.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGZ wrote it up.
A pilot reported a funnel cloud west of St Johns.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 31, 2:51 PM MST, 0 minutes earlier.
Area Forecast Discussion National Weather Service Flagstaff AZ 251 PM MST Wed Jul 31 2019 .SYNOPSIS...Scattered thunderstorms and showers will continue into this evening and again Thursday. Daily precipitation chances continue through the weekend. Conditions are more uncertain in the beginning of next week. && .DISCUSSION...Scattered thunderstorms and showers have replaced the earlier mainly stratiform precipitation. Visible satellite and radar imagery reveals the greatest coverage of thunderstorms within the eastern portion of the County Warning Area, but thunderstorms and showers do exist elsewhere across northern Arizona as well. Steering flow with these storms has a general southerly component, with slight variations in the eastern and western portions of the Warning Area. This coverage of showers and thunderstorms is slightly less than earlier forecast, so the chances of precipitation for the remainder of the afternoon were reduced. A slight chance for precipation was retained for most of northern Arizona tonight. This slight chance was kept to account for any areas of convection that persist past this evening as a shortwave trough will be exiting the region and could provide additional forcing mechanisms. The best chances for scattered thunderstorms on Thursday will be over the Mogollon Rim and near the White Mountains. Cloud cover persisting from tonight will help to be a limiting factor on where the first thunderstorms will form Thursday. Daytime temperatures will begin to gradually rebound Thursday afternoon as slightly drier surface conditions will continue to set up each day through Friday. There will be continued chances of precipitation each day through the weekend. A southerly wind regime will persist and draw moisture northward through this time period. Extended range guidance begins to split on the placement of the highest forecast precipitation beyond Sunday. The low and mid- level wind fields will help to determine the general placement of the greatest forecast precipitation as guidance becomes more in line. Stay tuned to future forecast updates for continued information. && .AVIATION...For the 00Z package...Mainly VFR conditions and light winds for the next 24 hours. Widespread showers and isolated thunderstorms will continue into this evening and then decrease in coverage. Storms will increase in coverage after 17Z. MVFR conditions in showers and thunderstorms. Generally light winds, except near thunderstorms and outflow boundaries. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Moisture will slowly decrease over northern Arizona through Friday. This may allow for more surface heating during the day, but fewer and stronger afternoon thunderstorms. .Saturday through Monday...A slight downturn in moisture will decrease coverage of showers and thunderstorms on Saturday. A disturbance in the southerly flow over Arizona could bring an increase in storms on Sunday...with a decrease again on Monday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...NL AVIATION...MAS FIRE WEATHER...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Special Weather Statement National Weather Service Flagstaff AZ 1037 AM MST Wed Jul 31 2019 AZZ014-311800- Little Colorado River Valley in Apache County- 1037 AM MST Wed Jul 31 2019 ...SPECIAL WEATHER STATEMENT... At 1037 AM MST, Doppler radar was tracking a strong thunderstorm near Concho, or 26 miles northwest of Springerville, moving northeast at 5 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. This storm will remain over mainly rural areas of Apache County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3441 10948 3441 10956 3460 10960 3459 10937 TIME...MOT...LOC 1737Z 207DEG 5KT 3447 10949 41
Special Weather Statement National Weather Service Flagstaff AZ 1235 PM MST Wed Jul 31 2019 AZZ014-312000- Little Colorado River Valley in Apache County- 1235 PM MST Wed Jul 31 2019 ...SPECIAL WEATHER STATEMENT... At 1234 PM MST, Doppler radar was tracking a strong thunderstorm near 7 miles soouthwest of Hunt, or 29 miles northeast of Show Low, moving north at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Hunt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3447 10964 3453 10977 3481 10981 3470 10960 TIME...MOT...LOC 1934Z 179DEG 17KT 3456 10969 41
Special Weather Statement National Weather Service Flagstaff AZ 106 PM MST Wed Jul 31 2019 AZZ014-312030- Little Colorado River Valley in Apache County- 106 PM MST Wed Jul 31 2019 ...SPECIAL WEATHER STATEMENT... At 105 PM MST, Doppler radar was tracking a strong thunderstorm south of Concho, moving north at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Concho and Little Ortega Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3433 10955 3434 10967 3452 10970 3451 10952 TIME...MOT...LOC 2005Z 187DEG 17KT 3438 10960 41
Special Weather Statement
National Weather Service Flagstaff AZ
205 PM MST Wed Jul 31 2019
AZZ007-008-037-312130-
Yavapai County Valleys and Basins-Coconino Plateau-Yavapai County
Mountains-
205 PM MST Wed Jul 31 2019
...SPECIAL WEATHER STATEMENT...
At 204 PM MST, Doppler radar was tracking a strong thunderstorm near
Ash Fork, or 26 miles north of Chino Valley, moving east at 15 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Ash Fork, Highway 89 from Ash Fork southward to mile marker 355.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3505 11248 3522 11254 3528 11249 3518 11239
3507 11243
TIME...MOT...LOC 2104Z 267DEG 15KT 3514 11241
41The Flagstaff radar (KFSX), 125 km away, was scanning. The volume nearest the first event began at 21:52 UTC.
1 funnel cloud. Local standard time, as filed.
A pilot reported a funnel cloud west of St Johns.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2019Every state in 2019This day in weather historyWarnings in Arizona, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 838609.